Log in
Endometriosis UK
42,166 members35,748 posts

Prostap

Hi I've just recived my second jab of prostap for Endro and just wondering if the hot flushes and night sweats and terrible mood swings will calm down as feel like my life has changed dramatically since having this Jab ?

16 Replies
oldestnewest

I had 5 jabs already and it will not go away until you on it. Only when you come of but I don't really know how long it takes to back to normal after las jab ...

Reply

Oh gosh so in for a long hall then it's a no win situation as my pain as calmed down a lot but there is a big price to pay for it

Reply

Hi! I am on Prostap long term. I have frozen pelvis, had an attempted hysterectomy, which failed, then needed an emergency bowel resection 18 months later. My new (better) gynae sees me anually now things have calmed down. He ordered a bone scan due to me being on Prostap 3 and all seems fine. I am on Tibolone (Livial) 2.5mg for add back to prevent bone damage and sweats / mood swings etc. Although these do not completely disappear, I find it is better than having a bowel resection and 3 months off work xx

Reply

I'm on second too. My dr told me to tell her if I get they side affects as HRT patch can be given to get rid of the side effects. Not sure if the prostap is as effective along with HRT though, in my head it doesn't make sense. Someone with more knowledge may be able to say if HRT is good for it or not.

Reply

Thank you none of It makes sense to me it's human torture isn't it don't know which worse all the pain and heavy bleeding or this

Reply

I really feel for you. I was prescribed a six month course of prostap but managed only three months as my symptoms became so severe that they had to pull me off. I had all the usual hot flashes, mood swings and generally not feeling myself but was also sick numerous times a day and they didn't stop until I came off it. It did help my pain but I found my symptoms were just not manageable to continue. It's that horrible double edge sword of which symptoms are the worst to manage - the endo or the side effects. Hope it becomes a little easier for you x

Reply

Yes I was like don't feel great at all and the hot flushes are very servire I don't feel my self at all but feel like I have to try as nothing else they can do other than removing my womb , it's good to talk to people who understand and are going through the same thing hope you have got your self sorted with something else x

Reply

I know. It can be so frustrating and can feel incredibly unfair. i was diagnosed in my early twenties and now 34 and after 5 laps, countless other surgeries and chronic pelvic infections I feel like my only option is a hysterectomy as we have exhausted every other treatment option. How many more injections do they want you to have? When j have been at my worst, I turned to acupuncture which was a great help mentally. I know not everyone approves of the holistic route, but I found it to be quite therapeutic when modern medicine was putting my body through hell. Hang in there 😀

Reply

Sounds like you have been through hell too had my second one yesterday want me to have another 4 after that just hope it gets easier as feels like it's taking over my life , I have suffered for years they have only just diagnosed it blaming irratable bowel for many years even my consultant now tyred saying that you know your own body don't you and I know it's not right x

Reply

The dreaded ibs diagnosis. Have heard that quite a few times too. No one knows your body like you so you just have to stick with your instinct. I hope it gets easier for you and the side effects start settling down xxx

Reply

Yes me too thank you , they have blamed that for years and it's a bit funny how that horrible dull aching feeling isn't as bad at my left side since starting the injection x

Reply

Thank you Hun I hope so too as these hot flushes and mood swings r terrible x

Reply

Hi, I had a four month course of Prostap and had all the symptoms you described plus insomnia (but was in pain) and my hair went very dry and brittle. My consultant did not put me on HRT as he said the full benefits of the Prostap would not be seen if hormones wee added when the Prostap was turning them off (the oestrogen). However by the third injection I felt I could cope better. My go then put me on gabapentin at night for pain control and thus also helped with the horrible hit flushes. I had no problems with last injection. Have since had a complete hysterectomy with ovaries and endo out. On Livial HRT now. Hair is better as are mood swings (mostly) and hot flushes are now mild and minimal. Good luck to everyone on this horrible injection. X

Reply

Hi , the mood swings may settle. You could try evening primrose oil and sage leaf tablets. One of each twice a day. When I was on Zoladex which is similar I found theses helped.

Reply

Hi I hope so they won't interact with the prostap will they ? Thank you.

Reply

No they won't. I asked my consultant that and he said it would be fine.

Reply

You may also like...